Wildfire, Wallowa County
- When
- September 18, 2:00 PM PST to September 30, 11:00 PM PST
- Where
- Wallowa County forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 45.445, -117.595 (the zone’s center; the record gives no point)
The Bald Mountain wildfire was lightning caused and burned 1200 acres in the Eagle Cap Wilderness about 12 miles southwest of Enterprise between September 18 and 30.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PDT wrote it up.
The Bald Mountain wildfire was lightning caused and burned 1200 acres in the Eagle Cap Wilderness about 12 miles southwest of Enterprise between September 18 and 30.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before the first event at Sep 18, 1:02 PM PST, 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PENDLETON OR 202 PM PDT TUE SEP 18 2012 .SHORT TERM...TONIGHT THROUGH FRIDAY...UPPER LEVEL RIDGE WILL BE THE DOMINANT WEATHER FEATURE THROUGH FRIDAY. THIS WILL MAINTAIN FAIR WEATHER WITH CLEAR SKIES...WARM DAYTIME TEMPERATURES...NEAR RECORDS IN SOME CASES...AND COOL NIGHTS. IT WILL REMAIN WARM AND DRY ON THE RIDGES AT NIGHT. WINDS WILL GENERALLY BE LIGHT. ASIDE FROM SOME SMOKE FROM THE AREA FIRES...EXCELLENT LATE SUMMER WEATHER IS EXPECTED. THERE WILL BE A CONTINUATION OF STAGNANT CONDITIONS IN THE YAKIMA AND KITTITAS VALLEYS AT LEAST INTO WEDNESDAY. 78 .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY...FRIDAY NIGHT CONDITIONS ARE STILL EXPECTED TO BE DRY WITH SLIGHTLY ABOVE SEASONAL LOW TEMPERATURES. FOR THE REMAINDER OF THIS PERIOD, FORECAST UNCERTAINTY REMAINS VERY HIGH. AN UPPER LOW OFFSHORE IS EXPECTED TO MOVE INTO THE UPPER RIDGE CURRENTLY OVER THE WESTERN U.S. HOW THIS SYSTEM TRACKS IS STILL UP IN THE AIR AT THIS TIME AS MODEL SPREAD (BETWEEN MODELS, BETWEEN RUNS AND BETWEEN ENSEMBLE MEMBERS) CONTINUES TO BE HIGH. OUR CURRENT FORECAST FAVORS A TRACK GENERALLY THROUGH NORTHERN CALIFORNIA INTO NORTHERN NEVADA, JUST SOUTH OF THE OREGON BORDER. WITH THE UNCERTAINTY BEING SO HIGH, WILL LEAVE THIS CURRENT FORECAST LARGELY INTACT. WILL ADD A SMALL AREA OF SLIGHT CHANCE AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TO PORTIONS OF DESCHUTES COUNTY SATURDAY. THIS FITS WITH THE TRENDS INDICATED BY THE APPROACH OF A LOW ON A TRACK INTO NORTHERN CALIFORNIA. 90 && .AVIATION...00Z TAFS...VFR CONDITIONS WILL GENERALLY PREVAIL WITH ONLY LIMITED CLOUD COVER DURING THIS PERIOD. SMOKE AND HAZE RESULTING FROM AREAS WILDFIRES WILL LINGER OVER THE AREA. THICKER SMOKE WILL AFFECT KYKM, KRDM AND KBDN AT TIMES WITH REDUCTIONS IN VISIBILITY TO MVFR LEVELS AT TIMES. WINDS WILL GENERALLY BE 12 KTS OR LESS AT ALL TAF SITES. 90 && .PRELIMINARY POINT TEMPS/POPS... PDT 50 88 50 88 / 0 0 0 0 ALW 54 88 53 89 / 0 0 0 0 PSC 48 88 47 89 / 0 0 0 0 YKM 50 90 50 90 / 0 0 0 0 HRI 46 89 45 90 / 0 0 0 0 ELN 47 89 44 90 / 0 0 0 0 RDM 40 88 41 87 / 0 0 0 0 LGD 39 86 38 87 / 0 0 0 0 GCD 44 88 43 89 / 0 0 0 0 DLS 50 91 50 90 / 0 0 0 0 && .PDT WATCHES/WARNINGS/ADVISORIES... OR...NONE. WA...AIR STAGNATION ADVISORY UNTIL 5 PM PDT WEDNESDAY WAZ026-027. && THREAT INDEX WEDNESDAY : GREEN THURSDAY : GREEN FRIDAY : GREEN GREEN: NONE OR LIMITED NEED FOR WATCHES, WARNINGS, OR ADVISORIES. YELLOW: A FEW WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. RED: NUMEROUS WATCHES, WARNINGS, OR ADVISORIES POSSIBLE OR IN EFFECT. FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT... WWW.WEATHER.GOV/PENDLETON 78/90/90
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PENDLETON OR
500 AM PDT TUE SEP 18 2012
ORZ041-042-044-049-050-502-503-505>509-WAZ024-026>030-520-521-
191145-
EASTERN COLUMBIA RIVER GORGE OF OREGON-NORTH CENTRAL OREGON-
LOWER COLUMBIA BASIN OF OREGON-GRANDE RONDE VALLEY-WALLOWA COUNTY-
NORTHERN BLUE MOUNTAINS OF OREGON-
SOUTHERN BLUE MOUNTAINS OF OREGON-JOHN DAY BASIN-OCHOCO-
JOHN DAY HIGHLANDS-
FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON-
FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON-
EAST SLOPES OF THE OREGON CASCADES-
EASTERN COLUMBIA RIVER GORGE OF WASHINGTON-KITTITAS VALLEY-
YAKIMA VALLEY-LOWER COLUMBIA BASIN OF WASHINGTON-
FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON-
NORTHWEST BLUE MOUNTAINS OF WASHINGTON-
EAST SLOPES OF THE WASHINGTON CASCADES-SIMCOE HIGHLANDS-
500 AM PDT TUE SEP 18 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND NORTHEAST OREGON
AS WELL AS SOUTH CENTRAL AND SOUTHEAST WASHINGTON.
.DAY ONE...TODAY AND TONIGHT
SMOKE
EAST SLOPES OF THE WASHINGTON CASCADES, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, EAST SLOPES OF THE OREGON
CASCADES, WALLOWA COUNTY, OCHOCO-JOHN DAY HIGHLANDS
SMOKE FROM AREA WILDFIRES WILL CONTINUE IN THE LOCATIONS LISTED
ABOVE TODAY AND TONIGHT. SMOKE WILL BE MOST PREVALENT EARLY THIS
MORNING AND AGAIN LATE TONIGHT WHEN TEMPERATURE INVERSIONS ARE THE
STRONGEST. THIS MAY CAUSE REDUCED VISIBILITIES AND POOR AIR QUALITY.
AN AIR STAGNATION ADVISORY REMAINS IN EFFECT FOR THE YAKIMA AND
KITTITAS VALLEYS. REFER TO NWS HAZARD PRODUCT PDXNPWPDT FOR MORE
DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SMOKE WEDNESDAY AND THURSDAY
EAST SLOPES OF THE WASHINGTON CASCADES, KITTITAS VALLEY,
YAKIMA VALLEY, LOWER COLUMBIA BASIN OF WASHINGTON, FOOTHILLS
OF THE BLUE MOUNTAINS OF WASHINGTON, EAST SLOPES OF THE OREGON
CASCADES, WALLOWA COUNTY, OCHOCO-JOHN DAY HIGHLANDS
STAGNANT CONDITIONS WILL PERSIST THROUGH MID WEEK WITH SMOKE FROM
AREA WILDFIRES TRAPPED UNDER STRONG TEMPERATURE INVERSIONS. THESE
INVERSIONS WILL BE STRONGEST DURING THE LATE NIGHT AND EARLY MORNING
HOURS. THE SMOKE MAY CAUSE REDUCED VISIBILITIES AND CREATE POOR AIR
QUALITY...ESPECIALLY LATE AT NIGHT AND EARLY IN THE MORNING.
THE AIR STAGNATION ADVISORY FOR THE YAKIMA AND KITTITAS VALLEYS WILL
REMAIN IN EFFECT THROUGH AT LEAST WEDNESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GRAPHICAL FORECASTS OF WEATHER HAZARDS OUT TO SEVEN DAYS
ARE DISPLAYED ON THE WORLD WIDE WEB AT:
WWW.WRH.NOAA.GOV/PDT/CURRENTHAZARDS/HWO.HTML
ALL LETTERS IN THE ABOVE URL ARE LOWER CASE.The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2012Every state in 2012This day in weather historyWarnings in Oregon, September 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 412673.